MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS40020
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Headache (1880); Visual Disturbances (2140)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post subject stent implantation procedure at the internal carotid artery-communicating (c7 segment), during a follow up, the patient reported to have "vision spells" and a headache.The computed tomography angiography (cta) was performed and no new aneurysms were found, relatively decreased flow in in right mca as compared to previous scans.The initial procedure was completed successfully through right radial artery.No additional treatment was administered due to this event, but the patient was advised to resume the initially prescribed treatment as she has stopped.
 
Event or Problem Description
It was reported that post subject stent implantation procedure at the internal carotid artery-communicating (c7 segment), during a follow up, the patient reported to have "vision spells" and a headache.The computed tomography angiography (cta) was performed and no new aneurysms were found, relatively decreased flow in right mca as compared to previous scans.The initial procedure was completed successfully through right radial artery.No additional treatment was administered due to this event, but the patient was advised to resume the initially prescribed treatment as she has stopped.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not conducted due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated no treatment was administered, however encouraged to resume as she has stopped.In the physician¿s opinion, the cause of the vision spells and headache maybe ocular migraines.In physician¿s opinion the device is performing well.The physician alleges per pi: "flow diverter could restrict flow although this is not clear¿.The adverse event (vision spells) is possibly related to subject device and/or other stryker devices.The patient¿s current condition is recovered/resolved with sequelae.An assignable cause of anticipated procedural complication will be assigned to the reported events ¿patient headache non-serious¿, ¿patient complications¿ and ¿patient abnormal imaging finding¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Additional Manufacturer Narrative
B5: executive summary - updated.D4: gtin - updated.G4: pma/510k - updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not conducted due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information received on the 09 aug 2024 indicated the vision spells and headache went away on its own.A diagnostic computed tomography (cta) was performed which showed no new aneurysms, relatively decreased flow in right middle carotid artery (mca) as compared to previous scans.No treatment was administered due to this event, but the patient was advised to resume the initially prescribed treatment as she has stopped.Additional information provided by the customer on the 29 aug 2024 indicated no treatment was administered, however encouraged to resume as she has stopped.In the physician¿s opinion, the cause of the vision spells and headache maybe ocular migraines.In physician¿s opinion the device is performing well.The physician alleges: "flow diverter could restrict flow although this is not clear¿.The adverse event (vision spells) is possibly related to subject device and/or other stryker devices.The patient¿s current condition is recovered/resolved with sequelae.Additional information provided by the customer on the 25 sep 2024, stated new adverse event (ae) #3 ¿ headache.Patient was prescribed steroids but did not take those as she was pregnant.The ae was resolved.It is unlikely the ae is related to the study device.It is unlikely the ae is related to another stryker device.It is possible the ae is related to the disease under study and it is possible the ae is related to the underlying condition or disease.An assignable cause of anticipated procedural complication will be assigned to the reported events ¿patient headache non-serious¿, ¿patient complications¿ and ¿patient abnormal imaging finding¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description
It was reported that post subject stent implantation procedure at the internal carotid artery-communicating (c7 segment), during a follow up, the patient reported to have "vision spells" and a headache.The computed tomography angiography (cta) was performed and no new aneurysms were found, relatively decreased flow in right mca as compared to previous scans.The initial procedure was completed successfully through right radial artery.No additional treatment was administered due to this event, but the patient was advised to resume the initially prescribed treatment as she has stopped.Update: adverse event #3 (ae #3) was received 25 sep 2024.The patient reported to have a headache on (b)(6) 2022.The patient was prescribed a steroid medication medrol, however could not take it as she was pregnant.The adverse event is unlikely to be related to the study device.The adverse event is possibly related to the disease under study and/or the underlying condition.No diagnostic procedures were performed, the patient was not hospitalized due to the adverse event.The adverse event recovered/resolved on (b)(6) 2023.
 
Additional Manufacturer Narrative
B5: executive summary - updated.B1: adverse event/product problem - corrected - no adverse event.B2: outcomes attributed to ae - corrected - no adverse event.H1: type of reportable event - corrected - no serious injury.F10: / h6: health effect - clinical code - updated.F10: / h6: health effect - impact code - updated.F10: / h6: medical device problem code - updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not conducted due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information received on (b)(6) 2024, indicated the vision spells and headache went away on its own.A diagnostic computed tomography (cta) was performed which showed no new aneurysms, relatively decreased flow in right middle carotid artery (mca) as compared to previous scans.No treatment was administered due to this event, but the patient was advised to resume the initially prescribed treatment as she has stopped.Additional information provided by the customer on (b)(6) 2024, indicated no treatment was administered, however encouraged to resume as she has stopped.In the physician¿s opinion, the cause of the vision spells and headache maybe ocular migraines.In physician¿s opinion the device is performing well.The physician alleges: "flow diverter could restrict flow although this is not clear¿.Information received 01 nov 2024, stating that the ae is not related to the study device.The patient¿s current condition is recovered/resolved with sequelae.Additional information provided by the customer on (b)(6) 2024, stated new adverse event (ae) #3 headache.Patient was prescribed steroids but did not take those as she was pregnant.The ae was resolved.It is unlikely the ae is related to the study device.It is unlikely the ae is related to another stryker device.It is possible the ae is related to the disease under study and it is possible the ae is related to the underlying condition or disease.An assignable cause of anticipated procedural complication will be assigned to the reported events ¿patient headache non-serious¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that post subject stent implantation procedure at the internal carotid artery-communicating (c7 segment), during a follow up, the patient reported to have "vision spells" and a headache.The computed tomography angiography (cta) was performed and no new aneurysms were found, relatively decreased flow in right mca as compared to previous scans.The initial procedure was completed successfully through right radial artery.No additional treatment was administered due to this event, but the patient was advised to resume the initially prescribed treatment as she has stopped.Update: adverse event #3 (ae #3) was received 25 sep 2024.The patient reported to have a headache on (b)(6) 2022.The patient was prescribed a steroid medication medrol, however could not take it as she was pregnant.The adverse event is unlikely to be related to the study device.The adverse event is possibly related to the disease under study and/or the underlying condition.No diagnostic procedures were performed, the patient was not hospitalized due to the adverse event.The adverse event recovered/resolved on (b)(6) 2023.Update: additional information received 01 nov 2024, indicated that per imr review the "vision spells" were not related to the study device.

Brand Name
SURPASS EVOLVE 4.0MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20112775
Report Number3008881809-2024-00394
Device Sequence Number7286697
Product Code OUT
UDI-Device Identifier07613327375206
UDI-Public(01)07613327375206(17)241011(10)23249709
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/11/2024
Device Catalogue NumberFDS40020
Device Lot Number23249709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer09/09/2024
09/25/2024
11/01/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date09/27/2024
10/17/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient SexFemale
Patient Weight54 KG